Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Fast computation of zeros of polynomial systems with bounded degree under finite-precision


Authors: Irénée Briquel, Felipe Cucker, Javier Peña and Vera Roshchina
Journal: Math. Comp. 83 (2014), 1279-1317
MSC (2010): Primary 65G50, 65H10, 65Y20
Published electronically: September 10, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A solution for Smale's 17th problem, for the case of systems with bounded degree was recently given. This solution, an algorithm computing approximate zeros of complex polynomial systems in average polynomial time, assumed infinite precision. In this paper we describe a finite-precision version of this algorithm. Our main result shows that this version works within the same time bounds and requires a precision which, on the average, amounts to a polynomial amount of bits in the mantissa of the intervening floating-point numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65G50, 65H10, 65Y20

Retrieve articles in all journals with MSC (2010): 65G50, 65H10, 65Y20


Additional Information

Irénée Briquel
Affiliation: Department of Mathematics, City University of Hong Kong, Hong Kong
Email: irenee.briquel@gmail.com

Felipe Cucker
Affiliation: Department of Mathematics, City University of Hong Kong, Hong Kong
Email: macucker@cityu.edu.hk

Javier Peña
Affiliation: Carnegie Mellon University, Tepper School of Business, Pennsylvania
Email: jfp@andrew.cmu.edu

Vera Roshchina
Affiliation: Collaborative Research Network, University of Ballarat, Australia
Email: vroshchina@ballarat.edu.au

DOI: http://dx.doi.org/10.1090/S0025-5718-2013-02765-2
PII: S 0025-5718(2013)02765-2
Keywords: Smale's 17th problem, finite-precision, polynomial systems
Received by editor(s): October 13, 2011
Received by editor(s) in revised form: May 7, 2012, and October 11, 2012
Published electronically: September 10, 2013
Article copyright: © Copyright 2013 American Mathematical Society